Jump to content
BrooksW

BrooksW: I need help please

Recommended Posts

BrooksW

Please help me.  I have experienced much akathisia and distonias,  I am still taking benzos and SSRI's but extremely depressed/ suicidal.  No appetite. Confusion. Headaches.  Lost hope. Don't know who to trust.   Brain feels very sick.  

Share this post


Link to post
ChessieCat

Hi BrooksW and welcome to SA,

 

So that we can offer suggestions about your own situation we need additional information.

 

We ask all members to create a drug signature.  Please update it whenever you make a change.  Please keep it nice and simple.  We only need details for the last 2 years.  Date, drug and dose only, no symptoms or diagnoses.  The other years can just be an overview.  

 

This is the preferred format which is helpful for the mods.  Thank you.

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 2 years particularly?

  • Please leave out symptoms and diagnoses.
  • list is easier to understand than one or multiple paragraphs. 

 

I'm going to give you lots of links to check out.  Please don't feel overwhelmed, just work your way through them one at a time as you feel able.

 

SA recommends tapering by no more than 10% of the previous dose followed by a hold at that dose for about 4 weeks to allow the brain to adapt to not getting as much of the drug.  This is because psychiatric drugs create a physiological dependence, not physical like caffeine or nicotine.

 

Patience is needed to get off these drugs.  We suggest throwing out the calendar and listening to your body and your symptoms.  If after 4 weeks you don't feel stable, are unwell or life circumstances are a bit more stressful than usual (for example the Christmas period, winter time, or job change) it is better to stay at that dose for a bit longer until things settle down.

 

Why taper by 10% of my dosage?

 

Important topics in the Tapering forum and FAQ

 

Taking multiple psych drugs? Which drug to taper first?

 

Dr Joseph Glenmullen's Withdrawal Symptoms

 

Windows and Waves Pattern of Stabilization

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Keep it Simple, Slow and Stable


Keep Notes on Paper

 

Rate Symptoms Daily to Check Patterns and Progress

Tapering Calculator - Online

 

The only supplements which SA recommends are Magnesium and Omega-3 Fish Oil.  Try a small amount one at a time to see how you react.  It is best to make only 1 change at a time.  It is also better not to start taking a complex vitamin because if you experience issues you will not know what exactly is causing it.  B vitamins can be stimulating especially B6.  hypersensitive-to-b-vitamin-or-b-vitamin-complex  If trying anything new, start with a small amount to see how you react and build up to the recommended amount.  

 

Even with a careful and slow taper you will most likely experience times of discomfort.  It is best to learn and use Non-drug techniques to cope

 

There are many existing topics and discussions on this site.  You can use the site search function on the main page of the site at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 

As I said, lots of information, but I really want you to have what you need so you can have a successful taper.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.


Being very patient.  I'll get there - slowly.  ETA mid 2021

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 12 Sept 2020:  Pristiq 0.625 mg (compounded)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy